Avatar

Please consider registering
guest

sp_LogInOut Log In sp_Registration Register

Register | Lost password?
Advanced Search

— Forum Scope —




— Match —





— Forum Options —





Minimum search word length is 3 characters - maximum search word length is 84 characters

sp_TopicIcon
Re : Effexor side effects......ADULT CONTENT!!!!!
April 30, 2005
11:37 pm
Avatar
RUDE GIRL
New Member
Members
Forum Posts: -1
Member Since:
September 29, 2010
sp_UserOfflineSmall Offline

I was just wondering if anyone else has had this problem.... I stared taking Effexor on Apr. 19th. I have never felt better in my life. I know this is gonna sound kinda strange, but the only thing I have noticed is that I cannot have an orgasm. Either with someone or self-induced 😀 I thought Effexor was supposed to be one of the anti-depressants with low sexual side effects. Can anyone relate or have heard about this ???

May 1, 2005
9:13 am
Avatar
memphis
New Member
Members
Forum Posts: -1
Member Since:
September 24, 2010
sp_UserOfflineSmall Offline

that happened to me with Paxil. Havent tried Effexor. It was a bummer but like you I felt great....now I am on Wellbutrin. It doesnt help the anxiety but it helps the depression and its helping me cut down on cigarettes

May 1, 2005
9:18 am
Avatar
memphis
New Member
Members
Forum Posts: -1
Member Since:
September 24, 2010
sp_UserOfflineSmall Offline

oh forgot the important part..doesnt seem to be any sexual side effects.

May 1, 2005
9:59 pm
Avatar
LthrNlace
New Member
Members
Forum Posts: -1
Member Since:
September 27, 2010
sp_UserOfflineSmall Offline

I had a friend on wellbutrin, which is suppose to be low sexual side effects as well. However, she felt good on it, but lost all her sex drive. She was a self proclaimed nympho before it, and after a week of taking it, she couldnt stand any thought of sex, and when she pushed herself to have sex with her bf, she too could not orgasm. Unfortunately, even the low side effect meds produce the decreased sex drive in most people. If it becomes too much of an issue, perhaps talk to your doc and see if another med might have a different effect on you.

May 1, 2005
10:01 pm
Avatar
Randomwomen2
Member
Members
Forum Posts: 9
Member Since:
September 29, 2010
sp_UserOfflineSmall Offline

my step father tried to commit suiced on well butrin but he was also on drugs that might make a diffrence but i thougt i would put that warning out

May 1, 2005
10:15 pm
Avatar
Desert Moon
New Member
Members
Forum Posts: -1
Member Since:
September 27, 2010
sp_UserOfflineSmall Offline

Hi, I have to jump in. I took Paxil, which is an SSRI (I dont know if that is the same for Effexor), and I had the same thing happen to me. I could get aroused, so that part was not affected, but it took forever to climax and it was very weak, almost non-existant. It was very discouraging for me. I had taken my sex life for granted before then, and it made me aware of how important that was for me. I quit taking it after a couple years. Havent taken anything since.

May 1, 2005
10:57 pm
Avatar
hopeinhim
Lake Stevens, WA
Member
Members
Forum Posts: 3
Member Since:
September 30, 2010
sp_UserOfflineSmall Offline

I was on effexor and able to orgasm, but my natural sex drive was zapped. The orgasms were more difficult to achieve, and usually that is something I don't have to concentrate so hard for. So, that was really frustrating!

I actually had a post a while back because I was almost thinking of purposely taking an anti-depressant again due to disappointment in my husband's low sex drive.

worried_dad gave me good advice when he pointed out I would be chemically neutering myself.

I decided against it - and, my husband and I talked about him being clear if I need to "take care of myself".

I would say that if you have been diagnosed with depression your mental health is primarily more important than your sex drive. But, definately look into other meds.

Wellbutrin is actually said to RAISE some peoples sex drives. Less sexual side effects supposedly.

Hope this helps!

May 2, 2005
2:28 pm
Avatar
kathygy
New Member
Members
Forum Posts: -1
Member Since:
September 30, 2010
sp_UserOfflineSmall Offline

I have been taking effexor for a few years and it doesn't affect me very much sexually.

May 2, 2005
4:43 pm
Avatar
Deena
New Member
Members
Forum Posts: -1
Member Since:
September 29, 2010
sp_UserOfflineSmall Offline

Been on Effexor for about 2 years. I can relate to the frustration. I could have an orgasm, but I too had to really concentrate. Im now slowly weaning off it. I noticed weight gain. Not a lot but enough for one to notice. DR. said weight is not a factor, but it is on anti depressants

May 2, 2005
5:09 pm
Avatar
hopyhoo
New Member
Members
Forum Posts: -1
Member Since:
September 30, 2010
sp_UserOfflineSmall Offline

I have being taking ZOLOFT, for many months already and I still can have “ o’s ”, by my self and get arouse with b’f; (it works awesome in my energy level, optimism ,focus and depression) I have experience with many others, but this is, quite, a perfect fit for me.
About the overall, sexual side effect; I, personally combined the meds with therapy, and find out that “my sexual drive” was high, motivated for some reasons, to a point of that I could perceive it as a compulsion (thinking too much about it) and it helped my A LOT ON THAT….hopefully my experience help somebody ….
Thanks for letting me share

May 2, 2005
8:08 pm
Avatar
RUDE GIRL
New Member
Members
Forum Posts: -1
Member Since:
September 29, 2010
sp_UserOfflineSmall Offline

All of that is very interesting. I guess it is different for everyone. I remember when I was on Paxil I could have one. Zoloft made me feel like I was tripping LSD. As with the Effexor, I have totally lost my appetite. I dont get hungry til 8 or 9 pm. I guess thats what I hve to put up with.:D

Forum Timezone: UTC -8

Most Users Ever Online: 247

Currently Online:
42 Guest(s)

Currently Browsing this Page:
1 Guest(s)

Top Posters:

onedaythiswillpass: 1134

zarathustra: 562

StronginHim77: 453

free: 433

2013ways: 431

curious64: 408

Member Stats:

Guest Posters: 49

Members: 108000

Moderators: 5

Admins: 3

Forum Stats:

Groups: 8

Forums: 74

Topics: 38527

Posts: 714163

Newest Members:

ltybcrfDazy, Avalanchedxq, gtnfyzDazy, ufkkfDazy, uthvfgeape, vfqfDazy

Moderators: arochaIB: 1, devadmin: 9, Tincho: 0, Donn Gruta: 0, Germain Palacios: 0

Administrators: admin: 21, ShiningLight: 572, emily430: 29

Copyright © 2019 MH Sub I, LLC. All rights reserved. Terms of Use | Privacy Policy | Cookie Policy | Health Disclaimer